Join the DDA or

DDA drug information quizzes turn to statins and aching muscles

What advice would you give?

November 2nd 2017

Tagged: Clinical Zone news DDA news

By Asha Fowells

A 57-year-old man presents a prescription for simvastatin 80mg tablets. He says that the doctor has told him that his cholesterol levels haven’t yet reduced enough despite upping his statin to this level a few weeks previously. As he takes the dispensed medicine and turns to leave, he says that he thinks he might be getting the flu as his legs feel heavy and sore – in fact, many of his muscles are aching.

He muses that it might be good to have a few days off from work, as his job involves a lot of entertaining clients and he could do with a break from booze – his urine output has decreased and become quite dark, so perhaps his body is trying to tell him something, he jokes.

What advice would you give this gentleman?

DDA members can read the DDA’s advice in our library of Drug Information Quizzes

For all the latest news of the 2018 DDA annual conference...

Learn more